It's not uncommon to see low TSH in someone who is taking thyroid hormone medication, particularly, one with a T3 component such as Armour, so no, it doesn't look like you are both hyper and hypo........ with your low FT3 and FT4, it looks like you are just hypo.
I'd agree that your dosage is not adequate. While your FT3 is low in its range, that could be because your FT4 is so low, so there's nothing to convert to FT3. You either need an increase in your Armour or you may benefit from an additional T4 med, such as synthroid or levothyroxine to supplement the T4 in the Armour.
Do you know if you have Hashimoto's?
Hi, thank you for your response. I do have Hashimoto's. I was diagnosed last year. As an aside, my current thyroid dose is actually 30mg higher than my endo suggested. He lowered my dose drastically, and I knew it was wrong, so I stayed on the dose I had been on. For some back story, I was pregnant, my T3 and T4 were perfect, right in range, but my TSH was very low. But when pregnant, the pregnancy hormone mimics TSH. My OBGYN said my thyroid was perfect, but the endo said no, I was severely hyperthyroid. So he insisted I lower the meds, but when I got home, I stayed on the same dose, and here I am, hypothyroid and in need of even more meds! I'm concerned about telling the doctor this, as I'm worried he'll write me off as a drug abuser. I know what feels right to my body, and what he prescribed felt very wrong!
Why did you ask about the Hashimotos? Does that change your advice?
No, a dx of Hashimoto's would not change my advice, since Hashi is the # 1 cause of hypothyroidism in the developed world.
Low TSH does not automatically mean one is hyper. TSH is a pituitary hormone and should NEVER be used as the sole basis for prescribing or adjusting medication. You always have to look at the FT3 and FT4, which are the actual thyroid hormones, plus symptoms before making a determination. For instance: my TSH stays at < 0.01, but my FT3 (3.1 range 2.4-4.2) and FT4 (1.1 range 0.8-1.8) are still too low for me.
I don't blame you for not lowering your dose, per the endo...... I'm very sorry about your miscarriage and would be inclined to put that down to your being hypo, though I could be wrong. Adequate thyroid hormones are critical to a developing baby, as you know.
I don't change my mind about the advice I gave you - I do believe you need an increase in dosage and/or additional T4 medication........
That said, I'm going to make an additional recommendation -- find a different endo...... this one will keep you sick.